Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Blood in urine due to acitrom. Has enlarged prostate. What should be done?

My Father is taking Acitrom 3 mg since last 3/4 months now as he was having DVT that time. recently He has blood found in urine and doctor says this occurs because of the Acitrom he takes. so please advice what should be done? He has enlarged prostate and we are awaiting when the surgery can be done for prostate ? please advice.
Asked On : Mon, 29 Apr 2013
Answers:  1 Views:  45
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Oncologist, Surgical 's  Response
Sorry to hear about your father's problem.

Bleeding is a common side effect of acitrom and this is an indicator that the dose of actirom is not titrated according to his body's needs. You need to consult your doctor and get him the proper dose of the drug, which keeps his INR in the target range and prevents the bleeding.
Before his prostate surgery, he will have to stop warfarin and he will need to be shifted on heparin for a few days. You can discuss this with your surgeon and he will let you know when to stop the drug before surgery.

hoping for the best.
Answered: Tue, 30 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor